# SDR XTTA09030918

- Difficulty date: September 3, 2009
- Submitted: September 19, 2009
- Operation: Air carrier
- Aircraft: N21WT
- Make and model: Cessna 421B
- Aircraft serial: 421B0486
- Aircraft time: 4,215 hours, 4,711 cycles
- Engine: Cont GTSIO520H
- Engine time: 839 hours, 918 cycles
- Propeller: Mcauly 3AF34C92
- System (JASC): 2212 · Altitude Controller
- Part: Autopilot Sys
- Part number: 0140
- Condition: Shorted
- Location: Instrument Panel
- Part time: 720 hours, 884 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: L

## Discrepancy

ON APPROACH, A FEW WISPS OF SMOKE WAS SEEN IN THE COCKPIT EMANATING FROM THE PILOT'S SIDE OF THE INSTRUMENT PANEL.  AT THE SAME TIME, AN ELECTRICAL SMOLDERING ODOR WAS DETECTED.  THE WISPS OF SMOKE CLEARED WITHIN 20 SECONDS AND NO FURTHER SMOKE WAS VISUALIZED.  THE AIRCRAFT WAS LANDED WITHOUT INCIDENT.
